MURAL - Maynooth University Research Archive Library

    Carter–Payne homomorphisms and branching rules for endomorphism rings of Specht modules

    Ellers, Harald and Murray, John (2010) Carter–Payne homomorphisms and branching rules for endomorphism rings of Specht modules. Journal of Group Theory, 13 (4). pp. 477-501. ISSN 1433-5883

    [img] Download (257kB)

    Share your research

    Twitter Facebook LinkedIn GooglePlus Email more...

    Add this article to your Mendeley library


    Let n be the symmetric group of degree n, and let F be a field of characteristic p 6= 2. Suppose that  is a partition of n+1, that and are partitions of n that can be obtained by removing a node of the same residue from , and that dominates . Let S and S be the Specht modules, defined over F, corresponding to , respectively . We give a very simple description of a non-zero homomorphism  : S → S and present a combinatorial proof of the fact that dimHomFn(S , S ) = 1. As an application, we describe completely the structure of the ring EndFn(S ↓n ). Our methods furnish a lower bound for the Jantzen submodule of S that contains the image of .

    Item Type: Article
    Keywords: Carter–Payne homomorphisms; branching rules; endomorphism rings; Specht modules;
    Academic Unit: Faculty of Science and Engineering > Mathematics and Statistics
    Item ID: 2058
    Depositing User: Dr. John Murray
    Date Deposited: 20 Jul 2010 15:57
    Journal or Publication Title: Journal of Group Theory
    Publisher: de Gruyter
    Refereed: No
    Use Licence: This item is available under a Creative Commons Attribution Non Commercial Share Alike Licence (CC BY-NC-SA). Details of this licence are available here

    Repository Staff Only(login required)

    View Item Item control page


    Downloads per month over past year

    Origin of downloads